Advanced Search
Article Contents
Article Contents

A nonlinear version of Halanay's inequality for the uniform convergence to the origin

  • * Corresponding author: e-mail pierdomenico.pepe@univaq.it

    * Corresponding author: e-mail pierdomenico.pepe@univaq.it

This article was recruited by Fabian Wirth

The work has been supported in part by grant MIUR-FFABR 2017

Abstract Full Text(HTML) Related Papers Cited by
  • A nonlinear version of Halanay's inequality is studied in this paper as a sufficient condition for the convergence of functions to the origin, uniformly with respect to bounded sets of initial values. The same result is provided in the case of forcing terms, for the uniform convergence to suitable neighborhoods of the origin. Related Lyapunov methods for the global uniform asymptotic stability and the input-to-state stability of systems described by retarded functional differential equations, with possibly nonconstant time delays, are provided. The relationship with the Razumikhin methodology is shown.

    Mathematics Subject Classification: Primary: 93C23, 93D05, 93D20, 93D25; Secondary: 39B72, 34D23, 34D05, 26A46, 26A48.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] M. Adivar and E. A. Bohner, Halanay type inequalities on time scales with applications, Nonlinear Anal., 74 (2011), 7519-7531.  doi: 10.1016/j.na.2011.08.007.
    [2] R. P. AgarwalY.-H. Kim and S. K. Sen, New discrete Halanay inequalities: Stability of difference equations, Commun. Appl. Anal., 12 (2008), 83-90. 
    [3] C. T. H. Baker, Development and application of Halanay-type theory: Evolutionary differential and difference equations with time lag, J. Comput. Appl. Math., 234 (2010), 2663-2682.  doi: 10.1016/j.cam.2010.01.027.
    [4] C. T. H. Baker and E. Buckwar, Exponential stability in $p-th$ mean of solutions, and of convergent Euler-type solutions, of stochastic delay differential equations, J. Comput. Appl. Math., 184 (2005), 404-427.  doi: 10.1016/j.cam.2005.01.018.
    [5] D. Bresh-Pietri, J. Chauvin and N. Petit, Invoking Halanay inequality to conclude on closed-loop stability of a process with input-varying delay, Proceedings of the $10^{th}$ IFAC Workshop on Time-Delay Systems, Boston, USA, (2012), 266–271.
    [6] E. Fridman, Introduction to Time-Delay Systems: Analysis and Control, Birkhäuser, 2014. doi: 10.1007/978-3-319-09393-2.
    [7] M. T. Grifa and P. Pepe, On stability analysis of discrete-time systems with constrained time-delays via nonlinear halanay-type inequality, IEEE Control Syst. Lett., 5 (2021), 869-874.  doi: 10.1109/LCSYS.2020.3007096.
    [8] A. HalanayDifferential Equations, Stability, Oscillations, Time Lags, Academic Press, New York, 1966. 
    [9] J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional Differential Equations, Springer Verlag, 1993. doi: 10.1007/978-1-4612-4342-7.
    [10] J. K. Hale and S. M. Verduyn Lunel, Strong stabilization of neutral functional differential equations, IMA J. Math. Control Inform., 19 (2002), 5-23.  doi: 10.1093/imamci/19.1_and_2.5.
    [11] L. V. HienV. N. Phat and H. Trinh, New generalized Halanay inequalities with applications to stability of nonlinear non-autonomous time-delay systems, Nonlinear Dynam., 82 (2015), 563-575.  doi: 10.1007/s11071-015-2176-0.
    [12] M. Jankovic, Control Lyapunov-Razumikhin functions and robust stabilization of time delay systems, IEEE Trans. Automat. Control, 46 (2001), 1048-1060.  doi: 10.1109/9.935057.
    [13] I. Karafyllis and Z.-P. Jiang, Stability and Stabilization of Nonlinear Systems, Springer, London, 2011. doi: 10.1007/978-0-85729-513-2.
    [14] I. Karafyllis, M. Malisoff, F. Mazenc and P. Pepe, Stabilization of nonlinear delay systems: A tutorial on recent results, I. Karafyllis, M. Malisoff, F. Mazenc, P. Pepe (EDs), Recent Results on Nonlinear Delay Control Systems, In Honor of Miroslav Krstic, Series Advances in Delays and Dynamics, Springer, 4 (2015), 1–41. doi: 10.1007/978-3-319-18072-4_1.
    [15] I. KarafyllisP. Pepe and Z.-P. Jiang, Global output stability for systems described by retarded functional differential equations: Lyapunov characterizations, Eur. J. Control, 14 (2008), 516-536.  doi: 10.3166/ejc.14.516-536.
    [16] H. K. Khalil, Nonlinear Systems, Prentice Hall, International Edition, Third Edition, Upper Saddle River, New Jersey, 2000.
    [17] A. V. Kim, Functional Differential Equations, Application of I-Smooth Calculus, Kluwer Academic Publishers, Dordrecht, 1999. doi: 10.1007/978-94-017-1630-7.
    [18] N. N. KrasovskiiStability of Motion, Stanford University Press, 1963. 
    [19] Y. LinE. D. Sontag and Y. Wang, A smooth converse Lyapunov theorem for robust stability, SIAM J. Control Optim., 34 (1996), 124-160.  doi: 10.1137/S0363012993259981.
    [20] E. LizA. Ivanov and J. B. Ferreiro, Discrete Halanay-type inequalities and applications, Nonlinear Anal., 55 (2003), 669-678.  doi: 10.1016/j.na.2003.07.013.
    [21] F. Mazenc and M. Malisoff, Extensions of Razumikhin's theorem and Lyapunov-Krasovskii functional constructions for time-varying systems with delay, Automatica J. IFAC, 78 (2017), 1-13.  doi: 10.1016/j.automatica.2016.12.005.
    [22] A. Mironchenko and F. Wirth, Characterizations of input-to-state stability for infinite-dimensional systems, IEEE Trans. Automat. Control, 63 (2018), 1602-1617.  doi: 10.1109/tac.2017.2756341.
    [23] S. Mohamad and K. Gopalsamy, Continuous and discrete Halanay-type Inequalities, Bull. Austral. Math. Soc., 61 (2000), 371-385.  doi: 10.1017/S0004972700022413.
    [24] A. D. Myshkis, Razumikhin's method in the qualitative theory of processes with delay, J. Appl. Math. Stochastic Anal., 8 (1995), 233-247.  doi: 10.1155/S1048953395000219.
    [25] P. Pepe, On Liapunov-Krasovskii functionals under Caratheodory conditions, Automatica J. IFAC, 43 (2007), 701-706.  doi: 10.1016/j.automatica.2006.10.024.
    [26] P. Pepe, On control Lyapunov-Razumikhin functions, nonconstant delays, nonsmooth feedbacks, and nonlinear sampled-data stabilization, IEEE Trans. Automat. Control, 62 (2017), 5604-5619.  doi: 10.1109/TAC.2017.2689500.
    [27] P. Pepe and E. Fridman, On global exponential stability preservation under sampling for globally Lipschitz time-delay systems, Automatica J. IFAC, 82 (2017), 295-300.  doi: 10.1016/j.automatica.2017.04.055.
    [28] P. Pepe and Z.-P. Jiang, A Lyapunov-Krasovskii methodology for ISS and iISS of time-delay systems, Systems Control Lett., 55 (2006), 1006-1014.  doi: 10.1016/j.sysconle.2006.06.013.
    [29] P. Pepe and I. Karafyllis, Converse Lyapunov-Krasovskii theorems for systems described by neutral functional differential equations in Hale's form, Internat. J. Control, 86 (2013), 232-243.  doi: 10.1080/00207179.2012.723137.
    [30] P. PepeI. Karafyllis and Z.-P. Jiang, Lyapunov-Krasovskii characterization of the input-to-state stability for neutral systems in Hale's form, Systems Control Lett., 102 (2017), 48-56.  doi: 10.1016/j.sysconle.2017.01.008.
    [31] B. S. Razumikhin, On stability of systems with delay, Prykl. Mat. Mekh., 20 (1956), 500–512, (in Russian).
    [32] E. D. Sontag, Smooth stabilization implies coprime factorization, IEEE Trans. Automat. Control, 34 (1989), 435-443.  doi: 10.1109/9.28018.
    [33] A. R. Teel, Connections between Razumikhin-type theorems and the ISS nonlinear small gain theorem, IEEE Trans. Automat. Control, 43 (1998), 960-964.  doi: 10.1109/9.701099.
    [34] S. Udpin and P. Niamsup, New discrete type inequalities and global stability of nonlinear difference equations, Appl. Math. Lett., 22 (2009), 856-859.  doi: 10.1016/j.aml.2008.07.011.
    [35] W. Wang, A generalized Halanay inequality for stability of nonlinear neutral functional differential equations, J. Inequal. Appl., (2010), Article ID 475019, 16 pp. doi: 10.1155/2010/475019.
    [36] L. WenY. Yu and W. Wang, Generalized Halanay inequalities for dissipativity of Volterra functional differential equations, J. Math. Anal. Appl., 347 (2008), 169-178.  doi: 10.1016/j.jmaa.2008.05.007.
    [37] L. Xu and D. He, A nonlinear nonautonomous delay differential inequality for dissipativity of Lotka-Volterra functional differential equations, Tbilisi Math. J., 7 (2014), 37-43.  doi: 10.2478/tmj-2014-0004.
    [38] C. ZhangF. DengH. Mo and H. Ren, Dissipativity and stability of a class of nonlinear multiple time delay integro-differential equations, J. Nonlinear Sci. Appl., 12 (2019), 363-375.  doi: 10.22436/jnsa.012.06.03.
  • 加载中

Article Metrics

HTML views(2079) PDF downloads(554) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint